Pazopanib is a multitarget tyrosine kinase inhibitor used in the treatment of renal cancer and soft tissue sarcoma. Its use is commonly associated with a number of side effects, such as hemorrhagic diathesis, neutropenia, leukopenia, thrombocytopenia, nausea, vomiting, abdominal pain, increased serum aspartate aminotransferase, increased serum alanine aminotransferase, decreased serum glucose, increased serum bilirubin, decreased serum phosphate and magnesium, fatigue, hypertension, diarrhea, anorexia, proteinuria, and hypothyroidism. Abscesses of metastases caused by pazopanib administration are rarely reported in the literature.
We report a case of abscesses of lung metastases related to pazopanib in a patient with metastatic renal cancer. The patient was a 53-year-old Caucasian man who developed abscesses of lung metastases during the first 3 months of treatment with pazopanib. The abscesses resolved after 1 month by stopping pazopanib and administering adequate antibiotic therapy.
We conclude that abscesses of metastases could be a rare side effect occurring during treatment with pazopanib in patients with renal cancer.
Journal of medical case reports. 2020 Jan 11*** epublish ***
Ivana Puliafito, Alessio Russo, Dorotea Sciacca, Caterina Puglisi, Dario Giuffrida
Department of Experimental Oncology, Mediterranean Institute of Oncology, via Penninazzo 7, Viagrande, I-95029, Catania, Italy., IOM Ricerca srl, via Penninazzo 11, Viagrande, I-95029, Catania, Italy. .